Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jun 17, 2007, 2:37 AM CDT for 8 counties in North Dakota; 8 counties in Minnesota. It took effect at Jun 17, 2007, 1:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 2:37 AM CDT (07:37 UTC)
- In effect from
- Jun 17, 2007, 1:00 PM CDT
- Expired
- Jun 17, 2007, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Clay County, MN, Grant County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Grand Forks County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 80 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 170737 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 237 AM CDT SUN JUN 17 2007 ...STRONG WINDS EXPECTED TODAY IN THE RED RIVER VALLEY... .SOUTHERLY WINDS WILL GUST OVER 40 MPH TODAY IN THE RED RIVER VALLEY FROM GRAND FORKS SOUTH. WINDS WILL SLOWLY SUBSIDE THIS EVENING AS A COLD FRONT APPROACHES. MNZ001>003-022-027>031-040-NDZ027-029-030-038-039-049-052-053- 180000- /O.NEW.KFGF.WI.Y.0010.070617T1800Z-070618T0000Z/ WEST POLK-NORMAN-CLAY-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-GRANT-GRAND FORKS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...MAHNOMEN...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... GRAND FORKS...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON... GWINNER...WAHPETON 237 AM CDT SUN JUN 17 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. SOUTH WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED THIS AFTERNOON IN THE RED RIVER VALLEY FROM GRAND FORKS SOUTH. WINDS WILL SLOWLY SUBSIDE BY THIS EVENING AHEAD OF A COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DK
2 follow-up statements
000 WWUS73 KFGF 171558 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1058 AM CDT SUN JUN 17 2007 ...STRONG WINDS EXPECTED TODAY ACROSS THE SOUTHERN RED RIVER VALLEY... .SOUTHERLY WINDS WILL GUST OVER 40 MPH TODAY IN THE SOUTHERN RED RIVER VALLEY TODAY. WINDS WILL SLOWLY SUBSIDE THIS EVENING AS A COLD FRONT APPROACHES. MNZ001-002-022-NDZ027-029-030-171700- /O.CAN.KFGF.WI.Y.0010.070617T1800Z-070618T0000Z/ WEST POLK-NORMAN-MAHNOMEN-GRAND FORKS-STEELE-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MAHNOMEN...GRAND FORKS...FINLEY...MAYVILLE 1058 AM CDT SUN JUN 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY FOR THE GRAND FORKS...MAYVILLE...AND MAHNOMEN AREA. THE APPROACHING STORM SYSTEM IS DEVELOPING A BIT SLOWER THAN PREVIOUSLY EXPECTED AND WIND SPEEDS TODAY WILL REMAIN BELOW ADVISORY CRITERIA. $$ MNZ003-027>031-040-NDZ038-039-049-052-053-180000- /O.CON.KFGF.WI.Y.0010.070617T1800Z-070618T0000Z/ CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 1058 AM CDT SUN JUN 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED THIS AFTERNOON ACROSS THE SOUTHERN RED RIVER VALLEY. WINDS WILL SLOWLY SUBSIDE BY THIS EVENING AHEAD OF A COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TG
000 WWUS73 KFGF 172030 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 330 PM CDT SUN JUN 17 2007 MNZ003-027>031-040-NDZ038-039-049-052-053-172130- /O.CAN.KFGF.WI.Y.0010.000000T0000Z-070618T0000Z/ CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 330 PM CDT SUN JUN 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS WILL SLOWLY DECREASE THROUGH THE REMAINDER OF THE AFTERNOON HOURS. $$ TG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 17, 1:51 AM CDT, 46 minutes earlier.
Area forecast discussion, Jun 17, 1:51 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
151 AM CDT SUN JUN 17 2007
.SHORT TERM...
STRONG TO SEVERE STORMS ONGOING IN CENTRAL ND...JUST ABOUT MOVING
INTO OUR FAR WESTERN FORECAST AREA. THEREFORE...WILL BE RATHER
BRIEF WITH THIS MORNING DISCUSSION WITH POTENTIAL FOR SEVERE
WEATHER MOVING IN. MODELS LOOK TO BE IN DECENT AGREEMENT...WITH
THE CONSISTENT GFS PREFERRED.
FOR TODAY AND TONIGHT...COLD FRONT WILL SWEEP THROUGH THE REGION
BY LATE TONIGHT. AMPLE INSTABILITY AND DEEP LAYERED SHEAR WILL
OVERSPREAD THE AREA ONCE MORNING ELEVATED CONVECTION MOVES INTO
CANADA. THIS SHOULD SET THE STAGE FOR ANOTHER ROUND OF SEVERE
STORMS...SOME COULD DEVELOP RAPIDLY THIS EVENING ONCE CAP ERODES.
THE CAP WILL BE QUITE STRONG THOUGH...AND MAY HOLD FOR A GOOD
PORTION OF THE AFTERNOON. ONCE LARGE SCALE FORCING ACTS ON SFC
COLD FRONT THOUGH...I EXPECT SFC BASED STORMS WILL DEVELOP AND
BECOME SEVERE. THE MAIN THREAT SHOULD BE LARGE HAIL AND DAMAGING
WIND...ALTHOUGH ISOLATED TORNADOES WILL BE POSSIBLE INITIALLY WITH
ANY SUPERCELLS. WILL MENTION SEVERE ALONG WITH HEAVY RAIN
POTENTIAL AS WELL. IT WILL ALSO BE VERY WINDY IN THE SOUTHERN 2/3
OF THE VALLEY TODAY...WITH 45KT TO MIX AND GUSTS OVER 40MPH LIKELY
AT THE SFC FROM FAR-GFK. THEREFORE...WILL ISSUE A WIND ADVISORY
FOR 18Z-00Z TODAY.
FOR MONDAY...WRAPAROUND SHOWERS ARE POSSIBLE WITH INSTABILITY
GONE...SO DON/T EXPECT ANY THUNDER.
ON TUESDAY...THERE COULD BE SOME ISOLATED STORMS...MAINLY DURING
THE AFTERNOON. DRY WEATHER IS EXPECTED ON WED ALONG WITH TEMPS
SLIGHTLY BELOW NORMAL.
.AVIATION...
MVFR CONDITIONS POSSIBLE TODAY NEAR ANY THUNDERSTORMS. STRONG
SOUTH WINDS ARE LIKELY TODAY IN GFK/FAR SITES...WITH GUSTS OVER 40
MPH POSSIBLE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NDZ027-029-030-038-039-049-052-053.
MN...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR MNZ001>003-022-027>031-040.
&&
DKHazardous weather outlook, Jun 16, 6:24 AM CDT, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 624 AM CDT SAT JUN 16 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 624 AM CDT SAT JUN 16 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG WITH HEAVY RAIN ACROSS ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT THROUGH SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON IN SOUTHEAST NORTH DAKOTA AND ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE ENTIRE REGION. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP AROUND SUNSET IN WESTERN NORTH DAKOTA...THEN MOVE INTO EASTERN NORTH DAKOTA AROUND MIDNIGHT. THESE STORMS WILL MOVE NORTH AND EAST INTO WESTERN MINNESOTA BY SUNDAY MORNING. THESE STORMS MAY PRODUCE HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS. RAINFALL AMOUNTS OF OVER 1 INCH ARE POSSIBLE...WITH LOCALIZED HIGHER AMOUNTS. THERE IS THE POTENTIAL FOR LOCALIZED FLASH FLOODING IF STORMS REMAIN OVER ONE AREA FOR AN EXTENDED TIME...SO LISTEN TO LATER STATEMENTS. RIVERINE FLOODING WILL CONTINUE IN THE RED RIVER VALLEY FROM OSLO AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. ADDITIONAL RAINFALL THROUGH THIS WEEKEND WILL LIKELY INCREASE INFLOWS INTO THE RIVER SYSTEM...AND ADD TO THE FLOODING CONCERNS. STAY TUNED TO LATER STATEMENTS...AND REFER TO THE LATEST HYDROLOGIC PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE AREA SUNDAY AND SUNDAY NIGHT. SOME STORMS WILL LIKELY BE SEVERE IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA SUNDAY MORNING. THIS ACTIVITY SHOULD MOVE INTO CANADA BY LATE MORNING...AND ALLOW THE ATMOSPHERE TO HEAT UP. BY SUNDAY AFTERNOON AND EVENING...ADDITIONAL THUNDERSTORMS SHOULD DEVELOP ALONG A COLD FRONT NEAR THE RED RIVER VALLEY. THESE STORMS MAY BECOME RAPIDLY SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. IN ADDITION...HEAVY RAIN IS ALSO POSSIBLE NEAR ANY STORMS THROUGH MONDAY MORNING. THE THREAT FOR THUNDERSTORMS SHOULD DECREASE BY MONDAY AFTERNOON AS COLDER AIR FILTERS INTO THE REGION BEHIND A STRONG COLD FRONT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH SUNDAY NIGHT. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:39 AM CDT | Severe Thunderstorm Warning | FGF | Barnes | 66 min |
| Jun 17, 2:43 AM CDT | Severe Thunderstorm Warning | FGF | Barnes | 62 min |
| Jun 17, 3:12 AM CDT | Tornado Warning | FGF | Barnes, Cass | 63 min |
| Jun 17, 3:29 AM CDT | Flash Flood Warning | FGF | Barnes | 9 hr |
| Jun 17, 3:36 AM CDT | Severe Thunderstorm Warning | FGF | Cass | 54 min |
| Jun 17, 4:16 AM CDT | Tornado Warning | FGF | Barnes, Cass, Ransom | 59 min |
| Jun 17, 3:04 PM CDT | Flash Flood Watch | FGF | Barnes, Cass, Ransom, Richland, Sargent | 13 hr |
| Jun 17, 4:07 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 53 min |
| Jun 17, 3:58 PM CDT | Tornado Warning | FGF | Polk | 36 min |
Nearby
Wind Advisories in North Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.